Alert archive / Texas / Tornado Warnings in 2016
Tornado Warning 10, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Apr 27, 2016, 4:36 AM CDT for Harris County, Montgomery County, Texas. It was in force for 24 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2016, 4:36 AM CDT (09:36 UTC)
- Expired
- Apr 27, 2016, 5:00 AM CDT
- In force
- 24 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Harris County, TX, Montgomery County, TX
The radar
The Houston radar (KHGX), 77 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 4:48 AM CDT | TSTM WND DMG | 3 W Tomball, TX | 4 LARGE PINE TREES BLOWN DOWN BY STRAIGHT LINE WINDS AT 23015 HOLLY HOLLOW TOMBALL. |
| Apr 27, 4:49 AM CDT | TSTM WND DMG | Tomball, TX | *** 1 FATAL *** A DOWNED TREE ONTO A MOBILE HOME KILLED AN ELDERLY FEMALE IN TOMBALL. |
| Apr 27, 5:06 AM CDT | TSTM WND DMG | Spring, TX | LARGE TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 10:21 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1519 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -2.7
The text
As transmitted.
652
WFUS54 KHGX 270936
TORHGX
TXC201-339-271000-
/O.NEW.KHGX.TO.W.0010.160427T0936Z-160427T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
436 AM CDT WED APR 27 2016
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN MONTGOMERY COUNTY IN SOUTHEASTERN TEXAS...
NORTH CENTRAL HARRIS COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 500 AM CDT
* AT 435 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER TOMBALL...MOVING SOUTHEAST AT 60 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
HUMBLE...TOMBALL...PINEHURST...ALDINE...SPRING...GREATER GREENSPOINT...
KINGWOOD...THE WOODLANDS...OAK RIDGE NORTH...STAGECOACH...BUSH
INTERCONTINENTAL AIRPORT...EAST LITTLE YORK / HOMESTEAD...SPLASHTOWN...
HOOKS AIRPORT...THE WOODLANDS PAVILLION...WILLOWBROOK...EAST HOUSTON...
NORTHWESTERN ATASCOCITA AND LAKE HOUSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER
AND PROTECT YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW!
&&
LAT...LON 3006 9574 3023 9566 3007 9518 2985 9528
TIME...MOT...LOC 0935Z 294DEG 54KT 3012 9561
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
401 follow-up statement
674
WWUS54 KHGX 270946
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
446 AM CDT WED APR 27 2016
TXC201-339-271000-
/O.CON.KHGX.TO.W.0010.000000T0000Z-160427T1000Z/
MONTGOMERY TX-HARRIS TX-
446 AM CDT WED APR 27 2016
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR SOUTH
CENTRAL MONTGOMERY AND NORTH CENTRAL HARRIS COUNTIES...
AT 446 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER SPLASHTOWN...OR NEAR SPRING...MOVING EAST AT 60 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
HUMBLE...TOMBALL...ALDINE...SPRING...GREATER GREENSPOINT...KINGWOOD...THE
WOODLANDS...OAK RIDGE NORTH...BUSH INTERCONTINENTAL AIRPORT...EAST
LITTLE YORK / HOMESTEAD...SPLASHTOWN...HOOKS AIRPORT...THE WOODLANDS
PAVILLION...EAST HOUSTON...NORTHWESTERN ATASCOCITA AND LAKE HOUSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW!
&&
LAT...LON 3007 9518 2985 9528 3003 9567 3021 9559
TIME...MOT...LOC 0946Z 291DEG 54KT 3007 9547
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
40What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Apr 27, 4:00 AM CDT, 36 minutes earlier.
Area forecast discussion, Apr 27, 4:00 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
400 AM CDT WED APR 27 2016
.DISCUSSION...
A RAGGED LINE OF SHOWERS AND THUNDERSTORMS ENTERING THE NORTHERN
FRINGES OF OUR FORECAST AREA...WITH THE WESTERN-MOST MORE PRONOUNCED
LINE SPEEDING UP AND MOVING SOUTHEAST AT AROUND 50 MPH...DURING
THIS PAST HOUR. IF THIS -TSRA ACTIVITY DOESN'T BECOME TOO DETACHED
FROM ITS OUTFLOW BOUNDARY...IT WILL STILL BE ENTERING A STABLE
ENVIRONMENT AND STRUGGLE TO PRODUCE ANY SIGNIFICANT DOWNBURST
WINDS OR SMALL HAIL. WITH THAT BEING SAID...THE OVERALL HIGH SPEED
OF THIS WESTERN LINE STILL KEEPS THE THREAT OF ONE OF THESE
STRONGER STORMS PUTTING DOWN 60 MPH WINDS AND/OR PRODUCING PEA TO
NICKEL SIZE HAIL. THE SEVERE THUNDERSTORM WATCH FOR OUR NORTHERN
TIER COUNTIES IS IN EFFECT THROUGH 5 AM. THIS CONVECTIVE LINE...
WITH POCKETS OF DISCRETE STORM CELLS...WILL ADVANCE INTO THE
CENTRAL CWA AND REACH THE CITY BETWEEN THE HOURS OF 5 AND 7 AM.
MORE SCATTERED ACTIVITY IS FORECAST TO SLOWLY MEANDER INTO THE
SOUTHEASTERN FORECAST AREA DURING THE MORNING DAYTIME HOURS. THERE
IS A 50/50 CHANCE THAT SHRA OR TS ACTIVITY WILL BLOSSOM UP OVER
THE SOUTH(EAST) ERN CWA THIS AFTERNOON. IT REALLY ALL DEPENDS UPON
IF WE CAN WARM INTO THE MIDDLE 80S AND IF WE CAN GENERATE NEW
ACTIVITY ON LINGERING PRIOR STORM OUTFLOW BOUNDARIES. BREAKS IN
THE LATE MORNING INTO EARLY AFTERNOON CLOUD COVER WILL INCREASE
THE LIKELIHOOD FOR AFTERNOON RE-DEVELOPMENT.
THE CURRENT UPPER LOW ACROSS THE NORTHERN ROCKY SPINE WILL BE
PASSING INTO THE UPPER OHIO VALLEY AS A SHALLOW OPEN WAVE TROUGH
TOMORROW...THE NEXT UPPER LOW NESTLING INTO THE LOWER GREAT BASIN.
THIS LOW IS MODELED TO BE JUST AS DEEP AND TO TAKE A SIMILAR PATH
THAN TODAY'S LOW. THE BEST DOWNSTREAM DIFFULENCE WILL OCCUR ON
SATURDAY AND...WITH A SHORTWAVE DISTURBANCE OR TWO PASSING UP
AHEAD OF THE MAIN LOW...LIFT WILL BE NOT BE A PROBLEM WITHIN A
HIGHLY MOIST RESIDENT AIR MASS. MODEST POPS ON FRIDAY WITH A
STRENGTHENED LOW LEVEL JET AND A CAP TO WORK AGAINST. THIS WARM
NOSE WILL WEAKEN WITH THE EASTERN APPROACH OF THE WESTERN TEXAS
DRY LINE SATURDAY...AND CHANCES FOR WIDESPREAD MODERATE RAIN AND
THUNDERSTORM ACTIVITY BECOMES LIKELY THROUGH THE DAY SATURDAY. THE
MAIN THREATS WILL BE WIND AND...WITH PROGGED PWATS EXCEEDING 1.8
INCHES/TRAINING STORMS FOCUSED ALONG WHAT MAY BE A LOWER LEVEL
SW-TO-NE ORIENTATED PRESSURE TROUGH/BOUNDARY...HIGH RAINFALL. 31
&&
.MARINE...
A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO PUSH OFF THE
COAST THIS MORNING. EXPECT A BRIEF WIND SHIFT TO THE NORTH AS THIS
OCCURS. ONSHORE WINDS WILL BECOME REESTABLISHED LATER IN THE DAY.
SPEEDS AND SEAS WILL INCREASE GOING INTO THE WEEKEND. SMALL CRAFT
ADVISORIES WILL PROBABLY BE REQUIRED. UNSETTLED WEATHER IS EXPECTED
THIS WEEKEND WITH SOME PERIODS OF STORMS POSSIBLE EACH DAY.
GOING TO ISSUE A COASTAL FLOOD ADVISORY FOR THE BOLIVAR PENINSULA
LATER THIS MORNING. TIDE LEVELS WILL BE AROUND 1.5 FEET ABOVE NORMAL
TODAY. THESE LEVELS WILL CAUSE MINOR OVERWASH ON HIGHWAY 87 AT
HIGHWAY 124 LEADING UP TO HIGH TIDE AT 946 AM THIS MORNING...AND
WILL PROBABLY PERSIST INTO THE EARLY AFTERNOON BEFORE RECEDING. NO
OTHER PROBLEM SPOTS IN GALVESTON COUNTY ARE ANTICIPATED. 47
&&
.AVIATION...
LINE OF SHRA/TSTMS SHOULD BE PUSHING THRU THE HOUSTON AREA BETWEEN 5-
8 AM AND OFF THE COAST BY AROUND 9 AM. ASSUMING CURRENT STRENGTH
HOLDS WHEN THEY MOVE THROUGH...WOULD EXPECT A N/NW WIND SHIFT WITH
SOME 25-40KT GUSTS ALONG THE LEADING EDGE AND SOME BRIEF HEAVY RAIN.
ANTICIPATE THINGS TREND INTO VFR TERRITORY AREAWIDE FAIRLY QUICKLY
IN ITS WAKE. SOME MODEL GUIDANCE SUGGESTS SOME SCT REDEVELOPMENT
LATER IN THE AFTN...BUT HAVE DOUBTS AND WON'T INCLUDE IN THIS SET OF
TAFS. WILL INCLUDE MVFR STRATUS DEVELOPING AFTER 6Z. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 87 67 87 70 85 / 30 10 20 30 40
HOUSTON (IAH) 85 71 87 73 85 / 50 10 20 20 30
GALVESTON (GLS) 80 74 83 73 81 / 50 20 10 20 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...COASTAL FLOOD ADVISORY FROM 7 AM THIS MORNING TO 2 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: GALVESTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 10 AM CDT THIS MORNING
FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 1 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...31/47Hazardous weather outlook, Apr 26, 4:01 PM CDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 401 PM CDT TUE APR 26 2016 GMZ335-TXZ163-164-176>179-195>200-212>214-227-237-238-272115- BRAZORIA-BRAZOS-BURLESON-CHAMBERS-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-LIBERTY-MADISON-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- 401 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT A STRONG UPPER LEVEL STORM SYSTEM MOVING INTO THE CENTRAL PLAINS WILL HELP DRAG A LINE OF SHOWERS AND THUNDERSTORMS ACROSS THE STATE FROM THE WEST STARTING THIS EVENING. THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS FOR NORTHWESTERN PORTIONS OF SOUTHEAST TEXAS TONIGHT INTO WEDNESDAY MORNING AS THIS LINE MOVES ACROSS THE REGION. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING DOWNBURST WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WITH THE ACTIVE WEATHER PATTERN IN PLACE...THERE IS A CHANCE FOR WIDESPREAD SHOWERS AND THUNDERSTORMS ON FRIDAY AND SATURDAY. MODELS ARE INDICATING FAVORABLE CONDITIONS FOR LOCALLY HEAVY RAINS THESE DAYS. DUE TO RECENT FLOODING ISSUES...IT IS RECOMMENDED TO KEEP A CLOSE EYE ON THE FORECAST THE REST OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FOR NORTHWEST PARTS OF THE AREA.
In the hours before
Special weather statement, Apr 27, 2:40 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
240 AM CDT WED APR 27 2016
TXZ163-176-177-196-198-270845-
MADISON TX-GRIMES TX-WALKER TX-HOUSTON TX-BRAZOS TX-
240 AM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOUSTON...
NORTHWESTERN WALKER...NORTH CENTRAL GRIMES...NORTHEASTERN BRAZOS AND
MADISON COUNTIES UNTIL 345 AM CDT...
AT 239 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 11 MILES WEST OF CENTERVILLE TO 6 MILES
NORTHWEST OF KURTEN. MOVEMENT WAS EAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH AND WINDS IN EXCESS OF 35 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CROCKETT...MADISONVILLE...AUSTONIO...LOVELADY...LATEXO...NORMANGEE...
AND NORTH ZULCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN TEXAS.
LAT...LON 3144 9528 3101 9551 3090 9563 3091 9571
3086 9583 3080 9641 3091 9635 3097 9625
3109 9598 3109 9577 3114 9577 3116 9573
3121 9575 3127 9573 3132 9566 3136 9566
3138 9569
TIME...MOT...LOC 0739Z 262DEG 32KT 3123 9617 3086 9632
40Special weather statement, Apr 27, 3:09 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
309 AM CDT WED APR 27 2016
TXZ163-270845-
HOUSTON TX-
309 AM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOUSTON COUNTY UNTIL
345 AM CDT...
AT 308 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS 15
MILES WEST OF LATEXO...OR 17 MILES NORTH OF AUSTONIO...MOVING EAST
AT 45 MPH.
HAIL UP TO ONE-HALF INCH AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GRAPELAND...LATEXO AND WECHES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN TEXAS.
LAT...LON 3158 9526 3157 9520 3143 9527 3137 9568
3142 9571 3145 9571 3146 9572 3146 9575
3147 9574 3147 9572 3149 9573 3149 9574
3151 9574 3153 9565 3154 9565 3159 9528
TIME...MOT...LOC 0808Z 262DEG 49KT 3143 9574
40Special weather statement, Apr 27, 3:18 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
318 AM CDT WED APR 27 2016
TXZ176-195>198-270915-
MADISON TX-GRIMES TX-BURLESON TX-WASHINGTON TX-BRAZOS TX-
318 AM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR BURLESON...NORTHERN WASHINGTON...
NORTHWESTERN GRIMES...BRAZOS AND WESTERN MADISON COUNTIES UNTIL 415
AM CDT...
AT 317 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR CALVERT TO NEAR CALDWELL TO NEAR FEDOR.
MOVEMENT WAS EAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...BRYAN...NAVASOTA...MADISONVILLE...CALDWELL...WASHINGTON...
SOMERVILLE...SNOOK...BEDIAS...KURTEN...WIXON VALLEY...MILLICAN...KYLE
FIELD...LAKE SOMERVILLE DAM...NORMANGEE...IOLA...WELLBORN...INDEPENDENCE...
DEANVILLE AND CHRIESMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN TEXAS.
LAT...LON 3058 9680 3064 9679 3073 9662 3070 9656
3074 9646 3091 9635 3107 9604 3109 9592
3063 9592 3029 9616 3019 9675 3024 9673
3025 9669 3030 9664 3032 9674 3039 9679
3046 9690
TIME...MOT...LOC 0817Z 254DEG 43KT 3101 9670 3061 9673 3025 9702
40Special weather statement, Apr 27, 3:35 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
335 AM CDT WED APR 27 2016
TXZ163-164-270900-
TRINITY TX-HOUSTON TX-
335 AM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOUSTON AND NORTHERN
TRINITY COUNTIES UNTIL 400 AM CDT...
AT 334 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 11 MILES NORTHEAST OF GRAPELAND TO 7 MILES
NORTHWEST OF KENNARD TO NEAR LOVELADY. MOVEMENT WAS NORTHEAST AT 55
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LOVELADY...KENNARD...WECHES...PENNINGTON AND CENTRALIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN TEXAS.
LAT...LON 3157 9521 3158 9517 3156 9514 3155 9515
3154 9514 3152 9510 3149 9511 3147 9510
3144 9501 3142 9500 3138 9495 3134 9496
3132 9490 3131 9490 3106 9544 3098 9556
3138 9535 3157 9542 3159 9528
TIME...MOT...LOC 0834Z 234DEG 55KT 3161 9535 3142 9529 3106 9547
40Special weather statement, Apr 27, 4:08 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 408 AM CDT WED APR 27 2016 TXZ177-196>199-210>213-226-227-271000- GRIMES TX-AUSTIN TX-WALKER TX-WALLER TX-COLORADO TX-WASHINGTON TX- HARRIS TX-WHARTON TX-BRAZOS TX-MONTGOMERY TX-FORT BEND TX- 408 AM CDT WED APR 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHARTON...CENTRAL COLORADO...EASTERN WASHINGTON...SOUTHWESTERN WALKER...WALLER... SOUTHERN GRIMES...SOUTHEASTERN BRAZOS...WESTERN MONTGOMERY... NORTHWESTERN HARRIS...AUSTIN AND NORTHWESTERN FORT BEND COUNTIES UNTIL 500 AM CDT... AT 408 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF ANDERSON TO NEAR COLUMBUS. MOVEMENT WAS SOUTHEAST AT 45 MPH. WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... HUNTSVILLE...WESTERN ROSENBERG...BRENHAM...KATY...NAVASOTA...SEALY... HEMPSTEAD...PRAIRIE VIEW...BROOKSHIRE...BELLVILLE...COLUMBUS...EAGLE LAKE... PINEHURST...WASHINGTON...HOCKLEY...WALLER...EAST BERNARD...MAGNOLIA... WALLIS AND FULSHEAR. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR SOUTHEASTERN TEXAS. LAT...LON 3052 9618 3073 9553 2936 9595 2968 9667 TIME...MOT...LOC 0908Z 310DEG 46KT 3054 9581 2965 9653
Special weather statement, Apr 27, 4:12 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
412 AM CDT WED APR 27 2016
TXZ163-164-178-179-271000-
TRINITY TX-SAN JACINTO TX-POLK TX-HOUSTON TX-
412 AM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HOUSTON...
NORTHEASTERN WALKER...NORTHWESTERN SAN JACINTO...NORTHWESTERN POLK
AND TRINITY COUNTIES UNTIL 500 AM CDT...
AT 411 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM WELLS TO 6 MILES NORTHWEST OF APPLE SPRINGS TO
NEAR GROVETON TO NEAR SEBASTOPOL. MOVEMENT WAS EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
APPLE SPRINGS...TRINITY...CORRIGAN...GROVETON...SEVEN OAKS...SEBASTOPOL
AND CENTRALIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
IF ON OR NEAR LAKE LIVINGSTON...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN TEXAS.
LAT...LON 3144 9501 3139 9495 3134 9496 3133 9490
3128 9488 3126 9490 3122 9486 3115 9486
3110 9473 3086 9486 3081 9533 3087 9533
3088 9535 3085 9537 3091 9541 3106 9533
3129 9512 3145 9505
TIME...MOT...LOC 0911Z 257DEG 29KT 3150 9492 3130 9501 3107 9522 3088
9531
40The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 1:49 AM CDT | Special Weather Statement | HGX | Houston | 56 min |
| Apr 27, 2:40 AM CDT | Special Weather Statement | HGX | Houston, Madison | 65 min |
| Apr 27, 3:09 AM CDT | Special Weather Statement | HGX | Houston | 36 min |
| Apr 27, 3:18 AM CDT | Special Weather Statement | HGX | Brazos, Burleson, Grimes, Madison | 57 min |
| Apr 27, 3:35 AM CDT | Special Weather Statement | HGX | Houston | 25 min |
| Apr 27, 3:42 AM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity, Walker | 33 min |
| Apr 27, 3:51 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Houston, Madison, Walker | 39 min |
| Apr 27, 4:08 AM CDT | Special Weather Statement | HGX | Austin, Grimes, Waller | 52 min |
| Apr 27, 4:12 AM CDT | Special Weather Statement | HGX | Trinity | 48 min |
| Apr 27, 4:25 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Brazoria, Fort Bend, Harris, Liberty, Montgomery and 4 more | 65 min |
| Apr 27, 4:26 AM CDT | Severe Thunderstorm Warning | HGX | Houston, Madison, Polk, San Jacinto, Trinity, Walker | 49 min |
| Apr 27, 4:29 AM CDT | Severe Thunderstorm Warning | HGX | Houston, Polk, Trinity | 46 min |
| Apr 27, 4:50 AM CDT | Tornado Warning | HGX | Liberty, Montgomery, San Jacinto | 25 min |
| Apr 27, 5:03 AM CDT | Special Marine Warning | HGX | 117 min | |
| Apr 27, 5:12 AM CDT | Severe Thunderstorm Warning | HGX | Chambers, Harris, Liberty, Montgomery, Polk, San Jacinto and 1 more | 48 min |
| Apr 27, 5:17 AM CDT | Coastal Flood Advisory | HGX | Galveston | 9 hr |
| Apr 27, 5:18 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Liberty | 57 min |
| Apr 27, 5:20 AM CDT | Tornado Warning | HGX | Polk, San Jacinto | 25 min |
| Apr 27, 5:33 AM CDT | Special Weather Statement | HGX | Harris, Montgomery, San Jacinto | 42 min |
| Apr 27, 5:51 AM CDT | Severe Thunderstorm Warning | HGX | Chambers, Galveston, Liberty | 54 min |
| Apr 27, 5:54 AM CDT | Tornado Warning | HGX | Liberty | 21 min |
| Apr 27, 6:08 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Galveston | 37 min |
| Apr 27, 6:12 AM CDT | Special Weather Statement | HGX | Liberty, Polk, San Jacinto, Trinity | 63 min |
| Apr 27, 6:50 AM CDT | Special Marine Warning | HGX | 115 min | |
| Apr 27, 8:36 AM CDT | Special Marine Warning | HGX | 54 min |
Nearby
Tornado Warnings in Texas, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.